Originally Posted by debijo
hi , i am new here so haven't figured out how to post very well. don't understand about the fonts ect, yet. i have rha ,lupus,and hypothyroid disease and have had fluid drained and been on lots of different meds. the main one i hate is the prednisone and was on it for 6 months . i gained alot of weight and am having a hard time losing it and now the doctors put me back on it ...i took sulfer drugs,plaquinel,pain meds ,and on and on . i can't go back on the steroids again. i have to lse weight and am getting ready to see a docotr about knee replacement so, whats the answer.i haven't told my doctor i'm not taking the prednisone .i'm tired of it all and have only been doing this for like a couple of years so far. i am trying to get ssi for 6 years now and supposedly have a hearing coming up. what about the stress factor ? geez,i'm just fed up....any advice would be great...
Hi there and welcome
I'm sorry to hear you have been struggling so long to get on SSI - I hope that is resolved for you soon.
When I was diagnosed with RA, I told my Rheumatologist that I did NOT want to go on steroids. I too had been on steroids for almost a year (for asthma, which is totally in control now) - on steroids 6 weeks, off 3 weeks, then back on again. I gained around 28 pounds during this period. The extra weight does not help where the pain is concerned, it just makes it worse.
Are you still on the sulfur drugs? Which medications are you taking now?
Oh, as for the weight loss after steroids----my doctor told me that the steroids got into the muscles of the body, and that it would be hard to lose the weight, but not impossible. Steroids do have a very positive effect on inflammation, but can also have lousy side effects (weight gain, mood swings, etc.) He said that I had to weigh my options as far as the steroids went.
As long as there are other medicines out there to try before steroids, I'm going to give them a try.
You being hypothyroid also doesn't help with trying to lose weight. Are you on medication for that, and is it under control?
I hope you get some relief soon. Please post back often, and take care.